MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401091
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (device codes): device code a0501 captures the reportable event of core wire broken.Block h10: the returned amplatz super stiff was analyzed.Upon visual assessment, it was observed that the coil wire was unraveled, and the core wire was detached at 2.6 cm from distal tip section to the transition point.The reported event was confirmed.Based on the condition of the returned device, engineers determined that problems were traced to manufacturing process.Boston scientific has determined the most probable cause of this complaint is manufacturing deficiency.An investigation to address this problem is in progress.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff was used during a percutaneous nephrolithotomy procedure on (b)(6) 2023.During procedure, the guidewire had difficulty advancing with 8/10 dilator and got damaged like split, frayed and disheveled.The procedure was completed with a new amplatz super stiff.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the coil wire was unraveled, and the core wire was detached at distal tip section.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16746119
Report Number3005099803-2023-01909
Device Sequence Number11604380
Product Code EZB
UDI-Device Identifier08714729191193
UDI-Public08714729191193
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberM0066401091
Device Catalogue Number640-109
Device Lot Number0030525201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale